Mathematische Annalen

, Volume 332, Issue 1, pp 177–218 | Cite as

The anisotropic total variation flow

  • J. S. MollEmail author


We prove existence and uniqueness of solutions of the Anisotropic Total Variation Flow when the initial data is an L2 function and we give a characterization of such solutions that allows us to find explicit evolutions of sets in the presence of an anisotropy.


Anisotropy Total Variation Initial Data Variation Flow Explicit Evolution 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Almgren, F.J., Taylor, J.E.: Flat flow is motion by crystalline curvature for curves with crystalline energies. J. Diff. Geom. 42, 1–22 (1995)Google Scholar
  2. 2.
    Almgren, F.J., Taylor, J.E., Wang, L.-H.: Curvature-driven flows: a variational approach. SIAM J. Control Optim. 31(2), 387–438 (1993)Google Scholar
  3. 3.
    Alter, F.: Dualité et sous-differentielle pour une fonctionelle convexe homogéne positive. UnpublishedGoogle Scholar
  4. 4.
    Amar, M., Belletini, G.: A notion of total variation depending on a metric with discontinuous coefficients. Ann. Inst. Henri Poincaré 11, 91–133 (1994)Google Scholar
  5. 5.
    Ambrosio, L., Fusco, N., Pallara, D.: Functions of Bounded Variation and Free Discontinuity Problems. Oxford Mathematical Monographs. 2000Google Scholar
  6. 6.
    Ambrosio, L., Novaga, M., Paolini, E.: Some regularity results for minimal crystals. ESAIM Control Optim. Calc. Var. 8, 69–103 (2002)Google Scholar
  7. 7.
    Andreu, F., Caselles, V., Díaz, J.I., Mazón, J.M.: Qualitative properties of the total variation flow. J. Funct. Analysis 188, 516–547 (2002)Google Scholar
  8. 8.
    Andreu, F., Caselles, V., Mazón, J.M.: A parabolic quasilinear problem for linear growth functionals. Rev. Mat. Iberoamericana 18, 135–185 (2002)Google Scholar
  9. 9.
    Andreu, F., Caselles, V., Mazón, J.M.: Existence and uniqueness of solution for a parabolic quasilinear problem for linear growth functionals with L1 data. Math. Ann. 332, 139–206 (2002)Google Scholar
  10. 10.
    Andreu, F., Caselles, V., Mazón, J.M.: Parabolic Quasilinear equations Minimizing Linear Growth Functionals. Progress in Math. vol 223, 2004. BirkhauserGoogle Scholar
  11. 11.
    Andreu, F., Caselles, V., Mazón, J.M., Moll, J.S.: The Total Variation Flow with Measure Initial Conditions. Communications in Contemporary Mathematics 6(3), 431–494 (2004)Google Scholar
  12. 12.
    Andreu, F., Mazón, J.M., Moll, J.S.: The total variation flow with nonlinear boundary conditions. Asymptotic Analysis. To appearGoogle Scholar
  13. 13.
    Anzellotti, G.: Traces of bounded vector fields and the divergence theorem. UnpublishedGoogle Scholar
  14. 14.
    Anzellotti, G.: Pairings between measures and bounded functions and compensated compactness. Ann. di Matematica Pura ed Appl. IV 135, 293–318 (1983)Google Scholar
  15. 15.
    Bellettini, G., Bouchitté, G., Fragalá, I.: BV functions with respect to a measure and relaxation of metric integral functions. J. Convex Anal. 6(2), 349–366 (2000)Google Scholar
  16. 16.
    Bellettini, G., Caselles, V., Novaga, M.: The total variation flow in ℝn. J. Diff. Equations 184, 475–525 (2002)Google Scholar
  17. 17.
    Bellettini, G., Caselles, V., Novaga, M.: Explicit solutions of the eigenvalue problem -div ( Du/ |Du |)= u. Preprint, 2003Google Scholar
  18. 18.
    Bellettini, G., Novaga, M., Paolini, M.: Facet-breaking for three-dimensional crystal evolving by mean curvature. Interfaces and Free Boundaries 1, 39–55 (1999)Google Scholar
  19. 19.
    Bellettini, G., Novaga, M., Paolini, M.: On a crystalline variational problem, part I: first variation and global L–regularity. Arch. Rational Mechanics and Anal. 157, 165–191 (2001)Google Scholar
  20. 20.
    Bellettini, G., Novaga, M., Paolini, M.: On a crystalline variational problem, part II: BV-regularity and structure of minimizers on facets. Arch. Rational Mechanics and Anal. 157, 193–217 (2001)Google Scholar
  21. 21.
    Bellettini, G., Novaga, M., Paolini, M.: Characterization of facet breaking for nonsmooth mean curvature flow in the convex case. Interfaces and Free Boundaries 3, 415–446 (2001)Google Scholar
  22. 22.
    Belloni, M., Kawohl, B.: The pseudo-p-Laplace eigenvalue problem and viscosity solutions as p→∞. ESAIM Control Optim. Calc. Var. 10, 28–52 (2004)Google Scholar
  23. 23.
    Bénilan, Ph., Crandall, M.G., Pazy, A.: Evolution Equations Governed by Accretive Operators. ForthcomingGoogle Scholar
  24. 24.
    Bouchitté, G., Dal Maso, G.: Integral representation and relaxation of convex local functionals on BV(Ω). Ann. Scuola Normale Superiore di Pisa IV 20, 483–533 (1993)Google Scholar
  25. 25.
    Bouchitté, G., Mascarenhas, L., Fonseca, I.: A global method for relaxation. Arch. Rational. Mech. Anal. 145, 51–98 (1998)Google Scholar
  26. 26.
    Brezis, H.: Operateurs Maximaux Monotones. Amsterdam, 1973Google Scholar
  27. 27.
    Caselles, V., Cambolle, A. Evolution of convex sets by the anisotropic mean curvature including the crystalline case. Preprint. 2004Google Scholar
  28. 28.
    Chambolle, A. An algorithm for mean curvature motion. Interfaces and Free Boundaries 6(2), 195–218 (2004)Google Scholar
  29. 29.
    Demengel, F., Temam, R.: Convex function of a measure and applications. Indiana Univ. Math. J. 33(5), 673–709 (1984)Google Scholar
  30. 30.
    Evans, L.C., Gariepy, R.F.: Measure Theory and Fine Properties of Functions. Studies in Advanced Math. 1992Google Scholar
  31. 31.
    Gagliardo, E.: Caratterizzazione delle trace sulla frontiera relative ad alcune classi di funzioni in n variabili. Rend. Sem. mat. Padova 27, 284–305 (1957)Google Scholar
  32. 32.
    Giga, M.H., Giga, Y.: Evolving graphs by singular weighted curvature. Arch. Rational Mech. Anal. 141, 117–198 (1998)Google Scholar
  33. 33.
    Giga, M.H., Giga, Y.: Generalized motion by nonlocal curvature in the plane. Arch. Rational Mech. Anal. 159, 295–333 (2001)Google Scholar
  34. 34.
    Giga, M.H., Giga, Y., Kobayashi, R.: Very singular diffusion equations. Proc. of Taniguchi Conf. on Math. Advanced Studies in Pure Mathematics 31, 93–125 (2003)Google Scholar
  35. 35.
    Giga, Y., Paolini, M., Rybka, P.: On the motion by singular interfacial energy. Recent topics in mathematics moving toward science and engineering. Japan J. Indust. Appl. Math. 18(2), 231–248 (2001)Google Scholar
  36. 36.
    Leray, J., Lions, J.L.: Quelques résultats de visik sur le problèmes elliptiques non linéaires par le méthodes de Minty- Browder. Bul. Soc. Math. France 93, 97–107 (1965)Google Scholar
  37. 37.
    Lions, J.L.: Quelques méthodes de résolution des problèmes aux limites non linéaires. Dunod, 1969Google Scholar
  38. 38.
    Taylor, J.E., Cahn, J.W., Hanwerker, A.: Geometric models of crystal growth. Acta Metall. 40, 1443–1474 (1992)Google Scholar
  39. 39.
    Ziemer, W.P.: Weakly Differentiable Functions. GTM 120. 1989Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2005

Authors and Affiliations

  1. 1.Dep. Análisis MatemáticoUniversitat de ValènciaBurjassotSpain

Personalised recommendations